Alert archive / Minnesota / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 33, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Jun 17, 2010, 5:44 PM CDT for Brown County, Nicollet County, Sibley County, Minnesota. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 17, 2010, 5:44 PM CDT (22:44 UTC)
- Expired
- Jun 17, 2010, 6:15 PM CDT
- In force
- 31 min
- Issued by
- NWS Twin Cities, MN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Brown County, MN, Nicollet County, MN, Sibley County, MN
The radar
The Minneapolis radar (KMPX), 69 km from the middle of the area, began a volume at 22:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 17, 1:54 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 10.7 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -317 J/kg
- Mixed-layer LCL
- 1224 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 110 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
429
WUUS53 KMPX 172244
SVRMPX
MNC015-103-143-172315-
/O.NEW.KMPX.SV.W.0033.100617T2244Z-100617T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
544 PM CDT THU JUN 17 2010
THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL SIBLEY COUNTY IN CENTRAL MINNESOTA...
NORTHEASTERN BROWN COUNTY IN SOUTH CENTRAL MINNESOTA...
CENTRAL NICOLLET COUNTY IN SOUTH CENTRAL MINNESOTA...
* UNTIL 615 PM CDT
* AT 543 PM CDT...RADAR INDICATED A SEVERE THUNDERSTORM...CAPABLE OF
PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED 3 MILES SOUTH OF LAFAYETTE...OR ABOUT 7
MILES NORTHEAST OF NEW ULM...AND MOVING NORTHEAST AT 60 MPH.
LOCATIONS IN THE WARNING INCLUDE...
LAFAYETTE...
WINTHROP...
GAYLORD...
ARLINGTON...
NEW AUBURN...
GREEN ISLE...
NEW SWEDEN...
NEW ROME...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS IN EXCESS OF 60 MPH AND LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT THURSDAY EVENING
FOR SOUTHERN MINNESOTA.
&&
LAT...LON 4437 9458 4463 9440 4463 9426 4471 9426
4471 9390 4432 9425
TIME...MOT...LOC 2244Z 211DEG 50KT 4442 9439
WIND...HAIL 60MPH 1.00IN
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 2:00 PM CDT, 3 hours 44 minutes earlier.
Area forecast discussion, Jun 17, 2:00 PM CDT, 3 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 200 PM CDT THU JUN 17 2010 .DISCUSSION... ...SEVERE WEATHER OUTBREAK EXPECTED INTO THIS EVENING... THE FORECAST CONCERNS CENTER ON SEVERE WEATHER LATER THIS AFTERNOON INTO TONIGHT ACROSS THE ENTIRE FORECAST AREA. SYNOPSIS...THE GOES WATER VAPOR LOOP REVEALS THE PRIMARY UPPER LOW AND VORT MAX ACROSS SOUTHWESTERN ND. LOOKING AT THE DETAILS ON THIS WV AND ALSO VISIBLE IMAGERY...ALONG WITH THE LATEST RUC ANALYSIS...REVEALS AN AXIS OF POTENTIAL VORTICITY ADVECTION AND MID-LEVEL DRYING /AND LIKELY COOLING/ COMING EAST ACROSS EASTERN SD. THIS SHOULD BE ERODE THE CAP AND THUS BE AN IMPETUS FOR STRONG CONVECTIVE DEVELOPMENT OVER WESTERN MN. THE LATEST HAND SURFACE ANALYSIS PLACES THE PRIMARY SURFACE LOW IN CENTRAL ND...WITH A BULGING COLD FRONT EXTENDING SOUTHWARD THROUGH EASTERN SD...AND A PRE-FRONTAL TROUGH /MESO-WARM FRONT/ NEAR THE MN RIVER VALLEY. THE AREA NEAR AND BETWEEN THESE FRONTS...PARTICULARLY ALONG THE PRE- FRONTAL TROUGH WHERE ENHANCED CONVERGENCE IS OCCURRING AND PRESSURE FALLS/SLIGHTLY BACKED SURFACE FLOW IS...WILL BE WHERE BOUNDARY LAYER ROOTED STORMS SHOULD FIRE BETWEEN 230 AND 4 PM. THE LOW- LEVEL MOISTURE RETURN HAS BEEN STRONG TODAY...WITH 70F DEW POINTS STAIR-STEPPING THEIR WAY NORTH THE PAST SEVERAL HOURS. THIS HAS ALLOWED INSTABILITY TO BECOME MODEST TO STRONG...WITH THE LATEST RUC ANALYSIS INDICATING A RIDGE OF 2000 TO 2500 J/KG OF MLCAPE ENCOMPASSING MUCH OF SOUTHWESTERN AND WESTERN MN. THIS SHOULD INCREASE TO AOA 3000 J/KG. ANALYSIS AND ASSESSMENT OF THREATS...THE ATMOSPHERE IS CONDUCIVE FOR ALMOST ALL TYPES OF SEVERE WEATHER LOOKING AT THE KMPX 18Z SOUNDING. THE COMBINATION OF DEEP LAYER SHEAR...CROSSOVER COMPONENT...AND INSTABILITY FAVOR DISCRETE SUPERCELLS NEAR THE PRE-FRONTAL TROUGH AND WITHIN THE ENHANCED SMALLER-SCALE WARM SECTOR LIFTING NORTHEAST FROM SOUTHWEST MN. THE CROSSOVER COMPONENT GIVEN THE PROFILERS AND THE UPSTREAM ABR 18Z SOUNDING INDICATE A FAVORABLE 60 TO 75 KT WSW MID-LEVEL FLOW ATOP SOUTHERLY 40 KT LOW LEVEL JET FLOW IN WEST CENTRAL MN. THE RUC AND NAM FORECAST HODOGRAPHS...ALONG WITH EXPLICIT CONVECTIVE MODEL MODES AND SREF SUPERCELL PARAMETERS...INDICATE THAT THE SUPERCELL MODE MAY PERSIST INTO THE EARLY EVENING...INCLUDING POTENTIALLY INTO THE TWIN CITIES METRO AREA. THE 18Z MPX HODOGRAPH SHOWS 60 TO 90 DEGREE TURNING IN THE LOWEST KM...WHICH HAS STRONG SPEED SHEAR TO BEGIN WITH. THE RETURN BOUNDARY LAYER FLOW HAS OFFERED LCLS IN THE 3500-4500 FT...AND OBSERVATIONS ARE INDICATING THAT SO FAR. GIVEN THESE PARAMETERS AND FAVORABLE PROBABILISTIC DATA OF COMPOSITE TORNADIC PARAMETERS FROM THE SREF AND FROM LOCAL CONDITIONAL PROBABILISTIC DATA...TORNADOES ARE LIKELY FROM SOME DISCRETE SUPERCELLS WITH THE POSSIBILITY OF SOME STRONGER ONES. THE MINNESOTA PORTION OF THE FORECAST AREA IS REALLY ALL FAIR GAME...BUT PARTICULARLY EMPHASIS WOULD BE MADE NEAR OR SOON AFTER INITIATION. THE FREEZING LEVEL IS HIGH...BUT UPDRAFT STRENGTH WILL BE STRONG GIVEN SOME OF THE EXPLICIT CONVECTIVE MODEL FORECASTS...SO LARGE HAIL IS LIKELY FROM STRONGER SUPERCELLS. LAPSE RATES AND DCAPE VALUES INDICATE STRONG WIND POSSIBILITIES. THE PRECIPITABLE WATER CLIMB HAS BEEN VERY LARGE TODAY AS WELL...AND VERY HEAVY RAINFALL RATES ARE POSSIBLE...PARTICULARLY WHERE SLOWER CONVECTION IS. THIS WILL BE MOST FAVORED AWAY FROM THE COLD FRONTAL BULGE...SO THE FAR NORTHERN CWA AND DOWN SOUTH NEAR THE IA BORDER. THE EVOLUTION OF ACTIVITY AFTER 00Z TO 02Z IS SOMEWHAT UNCERTAIN AS IT COMES INTO EASTERN AND SOUTHEASTERN MN AND WESTERN WI. WITH THE SURFACE LOW MOVING NORTH INTO CANADA AND UPPER JET NOSE MOVING NORTHEAST...THE CONGEALING FACTORS WILL BECOME MORE DRIVEN BY COLD POOL AS OPPOSED TO ATMOSPHERIC FORCING. THINGS MAY BECOME A BIT STRETCHED OUT BY WESTERN WI. BUT CLUSTERS...OR POTENTIALLY ONE MCS...WILL MAINTAIN A WIND THREAT AND EVEN POSSIBLY A SMALL TORNADO THREAT THROUGH MIDNIGHT. FORECAST ADJUSTMENTS...HAVE ADAPTED HIGHER TEMPORAL RESOLUTION INTO THE FORECAST THIS EVENING BASED ON SATELLITE...RUC...AND VSREF TRENDS. HAVE MENTIONED SEVERE WEATHER THROUGH THIS EVENING AREA-WIDE...INCLUDING TORNADOES INTO THE EARLY EVENING TO PROMOTE THE MENTION ESPECIALLY GIVEN THE POSSIBILITY OF A COUPLE STRONGER TORNADOES. HAVE MENTIONED DAMAGING WINDS FOR THE REMAINDER OF THE EVENING IN THE EASTERN HALF OF THE FORECAST AREA. FRIDAY...THE FRONT WILL STILL BE IN THE FORECAST AREA FRIDAY MORNING. INSTABILITY IS EXPECTED TO REBUILD ALONG THIS DURING THE AFTERNOON WITH REMAINING STRONG WIND FIELDS STILL IN PLACE. CONVECTIVE REDEVELOPMENT IS MOST FAVORED JUST TO THE SOUTHEAST OF THE FORECAST AREA...BUT IT WILL BE CLOSE. CONTINUE THE CHANCE OF THUNDERSTORMS IN THE SOUTHEAST. THIS WEEKEND THROUGH NEXT WEEK...OVERALL NOT MUCH EMPHASIS PLACED ON THIS PORTION OF THE FORECAST TODAY DUE TO IMMEDIATE SEVERE WEATHER CONCERNS. LOOKS LIKE STILL A WET AND ACTIVE PERIOD WITH THE SYNOPTIC BOUNDARY LAID OUT TO THE SOUTH. SO HAVE BLENDED GOING POPS WITH THE NEW HPC POPS. TEMPERATURE CONFIDENCE IS LOW BECAUSE OF THE CHANCE OF PRECIPITATION BUT THE WARM COLUMN. HAVE GENERALLY GONE NEAR HPC AND THE LATEST BIAS-CORRECTED EC. && .AVIATION.../18Z TAF ISSUANCE/ DID NOT MAKE ANY SIGNIFICANT CHANGES TO THE PREVIOUS FORECASTS WITH TIMING OF CONVECTION STILL LOOKING VERY SIMILAR TO PREVIOUS FORECAST. THE TIME WINDOWS WILL LIKELY BE ABLE TO BE SHORTENED ONCE ACTIVITY ACTUALLY DEVELOPS... AND FINE TUNING CAN BE DONE TO CEILINGS AND POSSIBLE STORM RELATED WIND SPEEDS AS THINGS UNFOLD. OVERALL... MOST CEILINGS AND VISIBILITIES WILL REMAIN VFR TODAY AND TONIGHT... BUT OBVIOUS LOWERING INTO MVFR CATEGORY DURING CONVECTION WITH SOME BRIEF IFR POSSIBLE IN EXTREME HEAVY RAIN. FRONTAL BOUNDARY TO OUR WEST IS THE MAIN CAUSE ALONG WITH ITS ASSOCIATED STRONG UPPER LEVEL DISTURBANCE MARCHING NORTHEAST THROUGH THE DAKOTAS. ACTIVITY WILL INITIALLY DEVELOP OVER THE NEXT FEW HOURS WEST OF THE BORDER THEN ADVANCE EAST AND NORTHEAST THROUGH THE AFTERNOON INTO THE EVENING HOURS. THE ACTIVITY WILL LIKELY RUN OUT AHEAD OF THE FRONT... SO A SECONDARY SHRA/TSRA WITH THE FRONT ITSELF MAY OCCUR AT MANY LOCATIONS A FEW HOURS AFTER ANY INITIAL CONVECTION... SO MORE SPECIFIC TIMING ON THAT MAY BE ABLE TO BE INCLUDED IN FORECAST UPDATES. KMSP... WINDOW OF GREATEST POTENTIAL FOR SHRA/TSRA LOOKS TO BE BETWEEN 22Z AND 02Z. STORMS HAVE THE POTENTIAL TO BE SEVERE... SO VERY STRONG WIND GUSTS BEYOND WHAT IS EXPLICITLY INDICATED IN THE TAF ARE A POSSIBILITY... ALONG WITH HAIL. FORECASTS WILL BE UPDATED IF NEEDED TO TRY AND PIN DOWN ANY SPECIFICS SUCH AS THESE ONCE SPECIFIC STORMS HAVE FORMED AND CAN BE TRACKED. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && MTF/TRH
Hazardous weather outlook, Jun 17, 2:21 PM CDT, 3 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 221 PM CDT THU JUN 17 2010 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 181100- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 221 PM CDT THU JUN 17 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...REST OF THIS AFTERNOON AND TONIGHT A WIDESPREAD SEVERE WEATHER EVENT WILL UNFOLD ACROSS THE OUTLOOK AREA INTO TONIGHT. THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE OUTLOOK AREA. THE MAIN THREATS FROM THIS ACTIVITY ARE EXPECTED TO BE TORNADOES...STRONG DAMAGING STRAIGHT-LINE WINDS...LARGE HAIL...AND LOCALLY HEAVY RAINFALL. THE MOST LIKELY AREA FOR TORNADO DEVELOPMENT IS ACROSS THE MINNESOTA PORTION OF THE FORECAST AREA...PARTICULARLY FROM MORRIS TO LITTLE FALLS AND IN A CORRIDOR SOUTHWARD TO REDWOOD FALLS TO OWATONNA...INCLUDING MUCH OF CENTRAL AND SOUTH CENTRAL MINNESOTA. THE THUNDERSTORMS ARE EXPECTED TO EVOLVE INTO MORE OF A SQUALL LINE BY EARLY TO MID EVENING...WITH DAMAGING WINDS AND LARGE HAIL BEING THE MORE LIKELY THREATS. THE STORMS WILL MOVE INTO WEST CENTRAL WISCONSIN DURING BY MID EVENING...WITH A CONTINUED POSSIBILITY FOR DAMAGING WINDS AND LARGE HAIL. INDIVIDUAL STORM MOTION IS EXPECTED TO BE TO THE NORTHEAST AT 25 TO 30 MPH...WITH LARGER STORM COMPLEXES AND LINES OF STORMS EXPECTED TO MOVE EAST AT 40 TO 50 MPH. THE SEVERE WEATHER IS BEING CAUSED BY A STRONG AREA OF LOW PRESSURE THAT WILL MOVE NORTH FROM NORTH DAKOTA INTO TONIGHT. THIS WILL SEND A COLD FRONT INTO WESTERN MINNESOTA LATE THIS AFTERNOON...HELPING TO INITIATE THUNDERSTORMS THERE THAT WILL THEN SPREAD EAST INTO TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A THREAT FOR THUNDERSTORMS...WITH AT LEAST A MARGINAL THREAT FOR LARGE HAIL AND DAMAGING WINDS...WILL BE POSSIBLE AGAIN FRIDAY AFTERNOON ACROSS SOUTH CENTRAL MINNESOTA INTO WEST CENTRAL WISCONSIN BEFORE THE COLD FRONT FINALLY EXITS THE OUTLOOK AREA FRIDAY EVENING. A FRONT WILL REMAIN JUST SOUTH OF MINNESOTA AND WISCONSIN THIS WEEKEND...AND BEGIN DRIFTING BACK NORTH SATURDAY NIGHT. THIS WILL RESULT IN THE CHANCE OF MORE STORMS SUNDAY AND INTO MUCH OF NEXT WEEK. THOUGH ANY SPECIFIC SEVERE THREAT IS HARD TO DISCERN AT THIS TIME...THIS ACTIVITY WILL HAVE POTENTIAL TO PRODUCE VERY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS REQUESTED ACROSS THE MINNESOTA PORTION OF THE OUTLOOK AREA.
In the hours before
Local storm report, Jun 17, 5:31 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
531 PM CDT THU JUN 17 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0528 PM TORNADO WINSTED 44.97N 94.05W
06/17/2010 MCLEOD MN EMERGENCY MNGR
&&
DFCLocal storm report, Jun 17, 5:32 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
532 PM CDT THU JUN 17 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0314 PM HAIL MILLERVILLE 46.07N 95.55W
06/17/2010 M2.00 INCH DOUGLAS MN TRAINED SPOTTER
0314 PM HAIL BRANDON 45.97N 95.60W
06/17/2010 M1.00 INCH DOUGLAS MN TRAINED SPOTTER
0332 PM HAIL BRANDON 45.97N 95.60W
06/17/2010 M2.50 INCH DOUGLAS MN TRAINED SPOTTER
0343 PM HAIL 3 SSW MILLERVILLE 46.03N 95.58W
06/17/2010 M3.00 INCH DOUGLAS MN TRAINED SPOTTER
0345 PM TORNADO 3 N LEAF VALLEY 46.09N 95.46W
06/17/2010 DOUGLAS MN TRAINED SPOTTER
0345 PM HAIL MILLERVILLE 46.07N 95.55W
06/17/2010 M4.25 INCH DOUGLAS MN TRAINED SPOTTER
0347 PM HAIL WSW ST JAMES 43.98N 94.63W
06/17/2010 M1.00 INCH WATONWAN MN TRAINED SPOTTER
0351 PM HAIL ST JAMES 43.98N 94.63W
06/17/2010 M0.88 INCH WATONWAN MN TRAINED SPOTTER
0355 PM HAIL TRIMONT 43.76N 94.72W
06/17/2010 E0.75 INCH MARTIN MN LAW ENFORCEMENT
0400 PM HAIL FAIRMONT 43.64N 94.46W
06/17/2010 M0.75 INCH MARTIN MN LAW ENFORCEMENT
0407 PM HAIL 2 E FAIRFAX 44.53N 94.68W
06/17/2010 M2.50 INCH RENVILLE MN TRAINED SPOTTER
0412 PM HAIL GIBBON 44.54N 94.52W
06/17/2010 E1.75 INCH SIBLEY MN LAW ENFORCEMENT
0412 PM HAIL GIBBON 44.54N 94.52W
06/17/2010 E1.75 INCH SIBLEY MN LAW ENFORCEMENT
0417 PM HAIL 2 NE COSMOS 44.96N 94.67W
06/17/2010 M0.50 INCH MEEKER MN TRAINED SPOTTER
0459 PM HAIL KIMBALL 45.31N 94.30W
06/17/2010 M0.25 INCH STEARNS MN LAW ENFORCEMENT
0503 PM FUNNEL CLOUD KINGSTON 45.20N 94.31W
06/17/2010 MEEKER MN TRAINED SPOTTER
ROTATING WALL CLOUD
0505 PM HAIL SOUTH HAVEN 45.29N 94.22W
06/17/2010 M1.00 INCH WRIGHT MN TRAINED SPOTTER
0507 PM FUNNEL CLOUD 1 N COKATO 45.09N 94.19W
06/17/2010 WRIGHT MN TRAINED SPOTTER
WALL CLOUD THAT IS NON ROTATING AND NOT WELL DEFINED
0510 PM TORNADO 3 NW ELMORE 43.54N 94.13W
06/17/2010 FARIBAULT MN LAW ENFORCEMENT
0510 PM HAIL 3 E SILVER LAKE 44.90N 94.14W
06/17/2010 E1.00 INCH MCLEOD MN TRAINED SPOTTER
0519 PM HAIL WINSTED 44.97N 94.05W
06/17/2010 E1.50 INCH MCLEOD MN TRAINED SPOTTER
0521 PM HAIL NE WINSTED 44.97N 94.04W
06/17/2010 E0.75 INCH MCLEOD MN TRAINED SPOTTER
0523 PM FUNNEL CLOUD SOUTH HAVEN 45.29N 94.22W
06/17/2010 WRIGHT MN TRAINED SPOTTER
0523 PM HAIL ST AUGUSTA 45.44N 94.19W
06/17/2010 E1.75 INCH STEARNS MN TRAINED SPOTTER
0526 PM HAIL 8 S WAVERLY 44.95N 93.97W
06/17/2010 M0.25 INCH CARVER MN TRAINED SPOTTER
&&
JVMLocal storm report, Jun 17, 5:33 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
533 PM CDT THU JUN 17 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0528 PM HAIL 2 S FROST 43.55N 93.93W
06/17/2010 E1.50 INCH FARIBAULT MN TRAINED SPOTTER
&&
DFCLocal storm report, Jun 17, 5:34 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
534 PM CDT THU JUN 17 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM FUNNEL CLOUD 2 ENE FAIRHAVEN 45.33N 94.17W
06/17/2010 STEARNS MN TRAINED SPOTTER
WALL CLOUD
&&
LRSLocal storm report, Jun 17, 5:37 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
537 PM CDT THU JUN 17 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM HAIL 3 N CLEAR LAKE 45.49N 94.00W
06/17/2010 E2.50 INCH SHERBURNE MN TRAINED SPOTTER
&&
DFCLocal storm report, Jun 17, 5:40 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
540 PM CDT THU JUN 17 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0539 PM HAIL MADELIA 44.05N 94.42W
06/17/2010 E1.75 INCH WATONWAN MN TRAINED SPOTTER
&&
DFCThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 7:50 AM CDT | Special Weather Statement | MPX | Stevens | 25 min |
| Jun 17, 8:11 AM CDT | Special Weather Statement | MPX | Douglas | 49 min |
| Jun 17, 9:15 AM CDT | Special Weather Statement | MPX | Douglas, Todd | 90 min |
| Jun 17, 10:44 AM CDT | Special Weather Statement | MPX | Todd | 61 min |
| Jun 17, 2:20 PM CDT | Special Weather Statement | MPX | Douglas, Pope, Swift | 55 min |
| Jun 17, 2:27 PM CDT | Severe Thunderstorm Warning | MPX | Douglas, Pope, Stevens | 63 min |
| Jun 17, 2:51 PM CDT | Tornado Warning | MPX | Douglas | 39 min |
| Jun 17, 3:25 PM CDT | Tornado Warning | MPX | Douglas | 20 min |
| Jun 17, 3:43 PM CDT | Severe Thunderstorm Warning | MPX | Brown, Nicollet, Renville, Sibley | 47 min |
| Jun 17, 3:45 PM CDT | Tornado Warning | MPX | Douglas | 30 min |
| Jun 17, 3:50 PM CDT | Tornado Warning | MPX | Brown, Nicollet, Renville, Sibley | 40 min |
| Jun 17, 3:55 PM CDT | Severe Thunderstorm Warning | MPX | Blue Earth, Brown, Watonwan | 50 min |
| Jun 17, 3:59 PM CDT | Severe Thunderstorm Warning | MPX | Meeker, Renville | 61 min |
| Jun 17, 4:08 PM CDT | Severe Thunderstorm Warning | MPX | Martin, Watonwan | 37 min |
| Jun 17, 4:08 PM CDT | Severe Thunderstorm Warning | MPX | Stearns | 52 min |
| Jun 17, 4:21 PM CDT | Severe Thunderstorm Warning | MPX | McLeod, Renville, Sibley | 54 min |
| Jun 17, 4:26 PM CDT | Severe Thunderstorm Warning | MPX | Nicollet, Sibley | 34 min |
| Jun 17, 4:31 PM CDT | Severe Thunderstorm Warning | MPX | Faribault, Martin | 59 min |
| Jun 17, 4:31 PM CDT | Severe Thunderstorm Warning | MPX | Morrison, Todd | 59 min |
| Jun 17, 4:40 PM CDT | Severe Thunderstorm Warning | MPX | Blue Earth, Faribault, Watonwan | 50 min |
| Jun 17, 4:43 PM CDT | Severe Thunderstorm Warning | MPX | Meeker, Stearns, Wright | 47 min |
| Jun 17, 5:02 PM CDT | Tornado Warning | MPX | Meeker, Stearns, Wright | 43 min |
| Jun 17, 5:05 PM CDT | Tornado Warning | MPX | Faribault | 25 min |
| Jun 17, 5:07 PM CDT | Severe Thunderstorm Warning | MPX | Carver, Hennepin, McLeod, Wright | 53 min |
| Jun 17, 5:20 PM CDT | Severe Thunderstorm Warning | MPX | Benton, Mille Lacs, Sherburne | 55 min |
| Jun 17, 5:25 PM CDT | Severe Thunderstorm Warning | MPX | Blue Earth, Le Sueur, Rice, Waseca | 65 min |
| Jun 17, 5:28 PM CDT | Tornado Warning | MPX | Carver, McLeod, Wright | 47 min |
| Jun 17, 5:28 PM CDT | Tornado Warning | MPX | Faribault, Freeborn | 32 min |
| Jun 17, 5:32 PM CDT | Tornado Warning | MPX | Blue Earth, Le Sueur, Rice, Waseca | 28 min |
| Jun 17, 5:35 PM CDT | Severe Thunderstorm Warning | MPX | Blue Earth, Le Sueur, Nicollet | 25 min |
| Jun 17, 5:39 PM CDT | Tornado Warning | MPX | Benton, Sherburne | 51 min |
| Jun 17, 5:56 PM CDT | Tornado Warning | MPX | Faribault, Freeborn | 49 min |
| Jun 17, 5:58 PM CDT | Severe Thunderstorm Warning | MPX | Stearns | 17 min |
| Jun 17, 6:00 PM CDT | Severe Thunderstorm Warning | MPX | Blue Earth, Le Sueur, Nicollet, Watonwan | 60 min |
| Jun 17, 6:03 PM CDT | Tornado Warning | MPX | Sherburne, Wright | 42 min |
| Jun 17, 6:07 PM CDT | Tornado Warning | MPX | Benton, Mille Lacs | 53 min |
| Jun 17, 6:09 PM CDT | Severe Thunderstorm Warning | MPX | McLeod, Renville | 24 min |
| Jun 17, 6:15 PM CDT | Special Weather Statement | MPX | Todd | 30 min |
| Jun 17, 6:16 PM CDT | Tornado Warning | MPX | Blue Earth, Le Sueur, Nicollet | 29 min |
| Jun 17, 6:28 PM CDT | Severe Thunderstorm Warning | MPX | Blue Earth, Faribault, Waseca | 62 min |
| Jun 17, 6:35 PM CDT | Severe Thunderstorm Warning | MPX | Anoka, Isanti, Sherburne, Wright | 55 min |
| Jun 17, 6:36 PM CDT | Tornado Warning | MPX | Blue Earth, Faribault, Waseca | 39 min |
| Jun 17, 6:42 PM CDT | Tornado Warning | MPX | Blue Earth, Nicollet | 33 min |
| Jun 17, 6:44 PM CDT | Tornado Warning | MPX | Freeborn, Steele | 46 min |
| Jun 17, 6:49 PM CDT | Tornado Warning | MPX | Isanti, Kanabec, Mille Lacs, Sherburne | 41 min |
| Jun 17, 6:56 PM CDT | Tornado Warning | MPX | Sherburne | 34 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.